Medication advice

Discussion in 'Support' started by bill 112, Apr 4, 2014.

tinnitus forum
    1. bill 112
      Studious

      bill 112 Member

      Location:
      Republic Of Ireland
      Tinnitus Since:
      02/2012
      Cause of Tinnitus:
      Noise exposure
      Well guys just need a bit of advice involving my meds im currently on 15mg of lexapro which ive been taking for about 3 months now.I was also on xanax for about 3 weeks which I stopped taking before dependence became a problem doctors orders.I was then taking valium for the last 3 weeks which im now stopping so I dont get addicted and become dependent on them.So at the moment I am only taking 15mg of lexapro but my doctor has now prescribed me an antipsychotic as its mainly for hearing problems as it works on GABA receptors or something.I really dont want to take this drug as I know what theyre like from researching them and they can be very addictive.Any advice on what I should do??Thanks
       
    2. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Well, if it were me, I wouldn't take it. I'm an advocate of natural supplements, and haven't taken any of the Lexapro, Xanax, etc, that my doctors prescribed. You could instead consider taking pharma GABA, a natural supplement; I took it back when my tinnitus first started, and it did help some. It is available online (various brands). Worth a try!
       
      • Agree Agree x 1
    3. bill 112
      Studious

      bill 112 Member

      Location:
      Republic Of Ireland
      Tinnitus Since:
      02/2012
      Cause of Tinnitus:
      Noise exposure
      Thanks for your advice Karen I think antipsychotics is a step in the wrong direction so im going to avoid them you know doctors, prescribe you something then ask you to leave same old story haha thanks again
       
      • Agree Agree x 1
    4. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Good luck, Bill! I hope the lower dose of Lexapro by itself will work for you. Maybe you can eventually wean yourself off the Lexapro, and then try a natural supplement instead.

      Best wishes,
      Karen
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.